What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 26, 2:01 AM CST, 2 hours 20 minutes earlier. Its key messages:
- Severe thunderstorms throughout the early morning hours into late morning. Wind gusts 60-70 mph will be the primary threat.
- Still hot today and through the weekend. No heat headlines today, but continue to practice heat safety and stay alert to any forthcoming advisories through the rest of the week.
- Another storm system expected Friday night through Saturday night with slightly cooler temps behind it.
- Oppressive heat looks to return early next week.
Area forecast discussion, Jun 26, 2:01 AM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
301 AM CDT Wed Jun 26 2024
.KEY MESSAGES...
- Severe thunderstorms throughout the early morning hours into
late morning. Wind gusts 60-70 mph will be the primary threat.
- Still hot today and through the weekend. No heat headlines
today, but continue to practice heat safety and stay alert to
any forthcoming advisories through the rest of the week.
- Another storm system expected Friday night through Saturday
night with slightly cooler temps behind it.
- Oppressive heat looks to return early next week.
&&
.MESOSCALE...
Issued at 837 PM CDT Tue Jun 25 2024
00z KSGF sounding measured a very moist and unstable airmass
with 4000j/kg of MU CAPE, 0 CIN and PW values of 1.80in. A
cluster of thunderstorms has continued to affect the Rolla/Vichy
area with a general southerly direction. This activity will
continue dropping south and affect areas along and east of the
Highway 63 corridor through 11pm. Overall the severe threat is
low with this activity. A lone storm has continued to move east
along the KS/OK border and may try to move into southeast
Kansas. Slightly higher shear out there could allow for it to
remain severe and will monitor that storm for the next few
hours.
Of greater concern for the overnight hours is the development of
severe storms currently across Nebraska and Iowa. These storms
are developing along a frontal boundary within a higher sheared
environment. Latest 00z HRRR and last few WOFS runs indicate
that these storms will continue to merge/conglomerate and
develop cold pools as they move south, following propagation
vectors. Therefore, expect at least a few clusters of storms or
line segments to move towards the KC metro and then into our
area generally late, after midnight. There also appears to be a
weak low level jet that develops across Kansas and Oklahoma with
some development of storms likely in a north to south corridor
on the edge of this jet. This could occur closer to the
Missouri/Kansas border area ahead of the incoming storms. Given
the high instability and weak inhibition storms just need a
trigger and other isolated storms could develop across the rest
of the CWA before the main batch of storms arrives late.
That main batch of storms look to arrive along the I-44
corridor between 3am-7am and continue to move southeast from
there in the morning. Given the amount of instability and
moisture, damaging winds of 60-70 mph is the most likely hazard.
Frequent lightning will also be a concern. The flooding threat
looks to be limited given the progressive nature of the storms
and the dry conditions lately however any areas that see slower
moving or repeated storms could see localized flooding. Those
outdoors tonight will need to remain weather aware given the
damaging wind potential.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 253 AM CDT Wed Jun 26 2024
A line of thunderstorms is currently moving SSE across northern
Missouri producing 60+ mph wind gusts and small hail. This line is
expected to stay on its current trajectory and may even accelerate,
prompting a newly issued Severe Thunderstorm Watch for much of the
area (mainly east of Springfield) until 900 a.m. CDT. Additionally,
discrete cells are beginning to initiate in eastern Kansas as a low-
level jet begins to nose into the KS/MO border. These have largely
remained sub-severe so far, but are in a favorable environment and
are starting to develop more impressive cores. These are also
moving SSE with additional development behind them into KS.
These may impact our farthest west counties before the main line
comes through and absorbs them.
A second line of storms is positioned a bit to the NW of the line in
northern Missouri, over the NE/KS border. This line is expected to
merge with the first, and the impact of this interaction is not well
anticipated. The whole system may briefly intensify before one line
becomes dominant. With MUCAPE of over 3000 and favorable orientation
of deep layer shear vectors, the atmosphere is primed for this
system to sweep through the area with notable force. Another watch
may be needed a bit later for the counties west of Springfield
initially left out of the current watch ahead of the westernmost
portion of the new mega-line. Wind gusts 60-70 mph are the primary
hazard tonight.
Rain will end from northwest to southeast through late morning and
midday. Clouds appear to clear out quickly behind the rain allowing
for highs to warm into the mid 80s (east) and low 90s (west). Heat
Index values will get into the low 90s (east) and low to mid 100s
(west). It will feel hottest in the far southwest corner of MO, but
values of 105 or greater should be sparse if present at all, so no
Heat Advisory needed today. Still, the heat may be oppressive
especially in the south and west, so continue to practice heat
safety today. Quiet night tonight with lows in the low to mid
70s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 253 AM CDT Wed Jun 26 2024
Behind the cold front that is forcing our severe storms tonight,
temperatures will drop a bit for Thursday, with most seeing Heat
Index values in the upper 80s and those in the west and south seeing
values in the low 90s. Some transient shortwave energy may allow for
scattered showers across central Missouri Thursday into Friday
night, but the main system arrives Friday night through Saturday
night. Details on this activity are still coming through, but the
Storm Prediction Center has outlined the northern half of the area
in a Marginal (1/5) risk for severe thunderstorms Friday (Day 3).
We're still seeing heat through the weekend, but some relief can be
expected on Sunday behind this storm activity. High temperatures
look to be in the mid to upper 80s with Heat Index values largely
remaining under 90. Unfortunately, ridging appears to build back in
for the beginning of the work week, bringing oppressive heat once
again. Currently forecasted Heat Index values are pointing to more
Heat Advisories being needed, but we will have to see how this week-
out guidance changes as we get closer.
&&
.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1223 AM CDT Wed Jun 26 2024
VFR conditions will generally prevail for most of the night,
however a line of thunderstorms will move through from the
northwest beginning around 10Z. This line will bring temporarily
reduced VIS/CIG around sunrise until late morning. Flight cats
may drop into IFR/LIFR if ceilings get low enough. Some moderate
LLWS is also expected as this line moves through. We will be
back to sunny skies by the end of the TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
MESOSCALE...Burchfield
SHORT TERM...Nelson
LONG TERM...Nelson
AVIATION...Nelson
Hazardous weather outlook, Jun 25, 7:33 PM CST, 8 hours 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Springfield MO
833 PM CDT Tue Jun 25 2024
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
833 PM CDT Tue Jun 25 2024
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Marginal hail risk.
Slight thunderstorm wind damage risk.
Limited lightning risk.
Limited excessive heat risk.
Limited excessive rainfall risk
DISCUSSION...
Heat indices in the middle to upper 90s will continue through late
evening.
While a few thunderstorms will occur along and east of Highway 63
through 10pm, higher chances for thunderstorms will return after
midnight. These thunderstorms will move in from the northwest and
sweep through the area during the pre dawn hours Wednesday.
Damaging winds up to 70 mph, frequent lightning and brief heavy
rainfall are the main hazards however a few storms could produce
hail to the size of quarters. The highest chances for severe
storms are along and north of Interstate 44.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A brief break in the heat for Wednesday and Thursday however
excessive heat looks to return Friday into the weekend with heat
index values again near 100.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed overnight across the area.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Burchfield
In the hours before
Special weather statement, Jun 26, 1:36 AM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Springfield MO
236 AM CDT Wed Jun 26 2024
MOZ105-260815-
Ozark MO-
236 AM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN OZARK COUNTY THROUGH 315
AM CDT...
At 236 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gainesville, or 19 miles north of Mountain Home, moving northeast at
15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gainesville, Hardenville, Dora, Sycamore, and Zanoni.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central and southwestern Missouri.
&&
LAT...LON 3661 9248 3680 9224 3679 9222 3679 9220
3671 9211 3668 9212 3654 9242
TIME...MOT...LOC 0736Z 238DEG 14KT 3661 9239
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PerezSpecial weather statement, Jun 26, 2:23 AM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
323 AM CDT Wed Jun 26 2024
MOZ055>057-067>069-260930-
Camden MO-Benton MO-Miller MO-Hickory MO-Morgan MO-St. Clair MO-
323 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HICKORY...BENTON...
MILLER...NORTHERN ST. CLAIR...NORTHERN CAMDEN AND MORGAN COUNTIES
THROUGH 430 AM CDT...
At 323 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksburg to near Windsor to near Garden
City. Movement was southeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake of The Ozarks, Truman State Park, Lake of The Ozarks State Park,
Truman Lake, Eldon, Osage Beach, Versailles, Village of Four Seasons,
Warsaw, Lake Ozark, Lincoln, Appleton City, Cole Camp, Stover,
Osceola, Laurie, Lowry City, Sunrise Beach, St. Elizabeth, and Linn
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
central and west central Missouri.
&&
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9241
3834 9240 3829 9219 3810 9230 3802 9252
3803 9406 3821 9405 3821 9353 3851 9351
3853 9307 3869 9303
TIME...MOT...LOC 0823Z 336DEG 39KT 3873 9270 3855 9355 3856 9428
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
PerezSpecial weather statement, Jun 26, 3:15 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
415 AM CDT Wed Jun 26 2024
KSZ073-097-MOZ055-057-066>069-077>081-089-261000-
Crawford KS-Bourbon KS-Cedar MO-Camden MO-Polk MO-Barton MO-Dade MO-
Hickory MO-Laclede MO-St. Clair MO-Vernon MO-Dallas MO-Benton MO-
Miller MO-
415 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT BOURBON...CRAWFORD...NORTHERN
BARTON...NORTHERN POLK...NORTHWESTERN LACLEDE...ST. CLAIR...
HICKORY...NORTHERN DALLAS...CEDAR...SOUTHERN BENTON...SOUTHWESTERN
MILLER...VERNON...NORTHERN DADE AND CAMDEN COUNTIES THROUGH 500 AM
CDT...
At 414 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Ozark to 6 miles north of El Dorado
Springs to near Bronson. Movement was southeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bolivar, Pomme de Terre Lake, Lake of The Ozarks, Stockton Lake, Lake
of The Ozarks State Park, Ha Ha Tonka State Park, Prairie State Park,
Pomme De Terre State Park, Stockton State Park, Bennett Spring State
Park, Truman Lake, Nevada, Fort Scott, Lamar, Osage Beach, Camdenton,
El Dorado Springs, Frontenac, Girard, and Village of Four Seasons.
This includes Interstate 49 between mile markers 66 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
central, southwestern and west central Missouri. A Severe
Thunderstorm Watch also remains in effect until 1100 AM CDT for
southeastern Kansas...and southwestern and west central Missouri.
&&
LAT...LON 3804 9508 3806 9449 3805 9424 3802 9423
3806 9413 3803 9406 3821 9405 3819 9279
3823 9260 3779 9242 3753 9380 3741 9507
TIME...MOT...LOC 0914Z 332DEG 41KT 3823 9253 3796 9398 3796 9504
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Perez